MAUDE Adverse Event Report: EXPANDING INNOVATIONS, INC. X-PAC; INTERVERTEBRAL BODY FUSION DEVICE

EXPANDING INNOVATIONS, INC. X-PAC; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number EI226004
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Intervertebral Disc Compression or Protrusion (4524)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Expanding innovations inc., (ei) was notified about a surgery in which the x-pac lateral cage that was implanted into the l4-l5 disc space had, approximately three months post op, subsequently experienced a reduction in height.The surgeon informed ei company representatives that the cage would require removal.
 
Additional Manufacturer Narrative
Ei's visual inspection of the explanted cage at 10x magnification showed no damage to the locking teeth, nor to any of the other cage components.Functional verification showed that the cage was found to expand and retract as designed.No anomalies were noted on the returned implant that could result in the loss in height of the implant.Review of production records showed that the device lot met all release criteria with no nonconformances reported.Based on the above investigation, the cause of the loss in height cannot be attributed to an implant malfunction.The observed occurrence will continue to be monitored.

Brand Name
X-PAC
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer (Section G)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer Contact
mbithi muthini
110 pioneer way
suite i
mountain view, CA 94041
6508613129
MDR Report Key19105751
Report Number3007289746-2024-00001
Device Sequence Number12614323
Product Code MAX
UDI-Device Identifier00850041805016
UDI-Public00850041805016
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEI226004
Device Lot Number20230117-08FA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale